Tennessee, 2010Tornado and Damaging Winds in Tennessee, July 26, 2010
July 26, 2010 · NWS OHX · 5 events in 5 counties and zones
Scattered thunderstorms developed during the afternoon through early evening hours on Monday, July 26th. Some of these thunderstorms reached severe thresholds, resulting in thunderstorm wind damage across four counties in the mid state and and EF1 tornado in Davidson County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $325,000
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered thunderstorms developed during the afternoon through early evening hours on Monday, July 26th. Some of these thunderstorms reached severe thresholds, resulting in thunderstorm wind damage across four counties in the mid state and and EF1 tornado in Davidson County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Jul 26, 11:54 AM CST, 51 minutes earlier.
Area forecast discussion, Jul 26, 11:54 AM CST, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
1254 PM CDT MON JUL 26 2010
.UPDATE...UPATED ZONE/GRID PACKAGE...MAINLY FOR SRN COUNTIES TO RAISE
POPS AND MENTION TSTMS WITH GUSTY WINDS AND LOCALLY HEAVY RAINFALL.
ACTIVITY IS BEING AIDED BY MCV OVER TN/KY BORDER MOVING ENE.
&&
.PREV DISCUSSION... /ISSUED 1244 PM CDT MON JUL 26 2010/
AVIATION....18Z TAFS...
ATMOSPHERE TO CONTINUE TO DESTABALIZE AS REMNANTS FROM BONNIE
COMBINES WITH WEAKENING FRONTAL BOUNDARY OVER THE AREA. CONVECTION
CHANCES WILL INCREASE TOWARD 12Z.
AVIATION...12Z TAFS.
STALLED FRONT AND INCREASING MOISTURE WILL LEAD TO SCATTERED
TSRA THIS AFTERNOON AND EVENING. SPECIFIC TIMING IMPOSSIBLE...BUT
PROB30 FOR BNA AND CSV SEEMS REASONABLE. LATE NIGHT MVFR BR WILL
OCCUR IF RAIN FALLS AND THERE ARE SOME BREAKS IN THE CLOUDS. WIND
DIRECTIONS ARE ALSO QUESTIONABLE WITH THE WEAK BOUNDARY DIRECTLY
OVER THE AREA...AND OTHER CONVECTIVE BOUNDARIES DEVELOPING THROUGH
THE DAY...GENERALLY FOLLOWED LAMP GUIDANCE.
13
PREV DISCUSSION... /ISSUED 355 AM CDT MON JUL 26 2010/
SHORT TERM...IT'S ANOTHER WARM AND MUGGY MORNING IN THE MID STATE,
WITH 300 AM TEMPERATURES MAINLY IN THE MID AND UPPER 70S. THE HEAT
ISLAND OF NASHVILLE WAS THE HOT SPOT, STILL CLINGING TO A READING
IN THE LOWER 80S (UGHH!).
CHARGING OF ATMOSPHERIC MOISTURE OVER NORTHERN PARTS OF THE MID STATE
WILL BE A LITTLE SLOWER THAN ANTICIPATED LAST NIGHT, AND IT NOW
LOOKS LIKE THE BEST CHANCE FOR SHOWERS AND THUNDERSTORMS OVER
NORTHERN COUNTIES (INCLUDING THE NASHVILLE AREA) WILL BE POSTPONED
UNTIL TUESDAY. HOWEVER, EXPECT SCATTERED SHOWERS AND THUNDERSTORMS
OVER SOUTHERN AND WESTERN PARTS OF OUR AREA TODAY, WITH A 40% POP
ACROSS THOSE AREAS.
FOR THE TUESDAY NIGHT THROUGH WEDNESDAY NIGHT PERIOD WE SHOULD SEE
A GRADUAL RETREAT OF DEEPEST MOISTURE TO THE NORTH AND EAST, AS
LOW LEVEL DRY TONGUE SLIDES INTO SOUTHERN AREAS. THE BEST CHANCE
FOR SHOWERS AND THUNDERSTORMS DURING THAT PERIOD SHOULD BE ALONG
AND NORTH OF I-40 AND ALONG THE CUMBERLAND PLATEAU.
ANOTHER COLD FRONT SLIPS IN FROM THE NORTH ON THURSDAY AND INCREASES
THE CHANCE FOR SHOWERS AND THUNDERSTORMS (ESPECIALLY ACROSS THE
NORTH).
LONG TERM...COLD FRONT MOVES SOUTHWESTWARD ACROSS THE MID STATE
FRIDAY AND FRIDAY NIGHT, LOWERING DEW POINTS INTO THE MID AND UPPER
60S NORTH AND EAST BY SATURDAY MORNING. DEW POINTS REMAIN IN THE
60S OVER MOST AREAS THROUGH SUNDAY MORNING, AND EXPECT LOWS IN THE
MIDDLE AND UPPER 60S OVER THE EASTER HALF OF OUR FORECAST AREA BY
SUNRISE SUNDAY. THAT SHOULD BE WELCOME CHANGE FROM MINS IN THE
LOWER AND MIDDLE 70S OF RECENT DAYS.
BY MONDAY, FLOW TURNS BACK TO THE SOUTH, WITH A RETURN TO HOTTER
CONDITIONS AND RISING DEW POINTS.
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
18
Hazardous weather outlook, Jul 26, 4:34 AM CST, 8 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
534 AM CDT MON JUL 26 2010
TNZ005>011-022>034-056>066-075-077>080-093>095-271045-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
534 AM CDT MON JUL 26 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.
.DAY ONE...TODAY AND TONIGHT
HOT AND HUMID CONDITIONS WILL CONTINUE. A WEAK FRONT OVER THE AREA
WILL INTERACT WITH INCREASING MOISTURE TO PRODUCE SCATTERED
THUNDERSTORMS. A FEW STORMS MAY BECOME STRONG WITH GUSTY WINDS
AND HEAVY DOWNPOURS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THE HOT AND HUMID PATTERN WILL CONTINUE. SCATTERED THUNDERSTORMS
ARE EXPECTED...MAINLY DURING THE AFTERNOON AND EVENING HOURS
TUESDAY THROUGH FRIDAY. A FEW STORMS COULD BE STRONG WITH GUSTY
WINDS AND HEAVY DOWNPOURS.
13
In the hours before
Special weather statement, Jul 26, 11:27 AM CST, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1227 PM CDT MON JUL 26 2010
TNZ061-075-261815-
BEDFORD-MARSHALL-
1227 PM CDT MON JUL 26 2010
...SIGNIFICANT WEATHER ADVISORY FOR BEDFORD AND MARSHALL COUNTIES...
AT 1224 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 10 MILES SOUTHEAST OF LEWISBURG. THIS STORM WAS
NEARLY STATIONARY.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
21
Thunderstorm Wind, Giles
- When
- July 26, 12:45 PM CST
- Where
- Giles County, 0.58 mi NW of Minor Hill
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Department of Highways
- Coordinates
- 35.056, -87.158
Highway department reported 4 to 5 trees blown down and blocking roads in Minor Hill.
Thunderstorm Wind, Clay
- When
- July 26, 4:25 PM CST
- Where
- Clay County, 1.25 mi W of Dale Hollow
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Department of Highways
- Coordinates
- 36.550, -85.472
Numerous trees were blown down across Neeley Creek Road.
Thunderstorm Wind, Dickson
- When
- July 26, 5:10 PM CST
- Where
- Dickson County, 0.84 mi S of White Bluff
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $75,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 36.108, -87.221
White Bluff Fire Chief reported several trees down in the White Bluff area. Large tree limb was also reported to be sticking out of one home’s roof. A few other houses had roof damage. Several vehicles were damaged by falling limbs/trees. Newspaper reported that more than 20 homes along Wolfe Road had downed trees from the storm and several driveways were also blocked. Downed power lines also occurred in this area, leaving about 1,500 households without power until 3:30 AM CST on Tuesday, July 27th.
Thunderstorm Wind, Hickman
- When
- July 26, 5:10 PM CST
- Where
- Hickman County, 2.03 mi E of Spot
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 35.883, -87.564
Several trees were blown down at the intersection of State Highway 230 East and Dodd Hollow Road.
Tornado, Davidson
- When
- July 26, 6:05 PM CST to 6:06 PM CST
- Where
- Davidson County, 0.5 mi WNW of Madison to 0.38 mi N of Madison
- Rating
- EF1
- Path length
- 0.5 mi
- Path width
- 50 yd
- Property damage
- $200,000
- Reported by
- NWS Storm Survey
- Coordinates
- 36.253, -86.778
National Weather Service and Metro Nashville Office of Emergency Management Officials surveyed damage in Northern Davidson County. Most of the surveyed damage, including Trail Hollow Lane just west of Interstate 24, and communities along Brick Church Pike from Northbrook Drive south to Briley Parkway, was from microburst winds. A semi-trailer was blown over, dozens of trees were snapped and uprooted, and several roofs suffered minor damage. Maximum winds in these areas were around|80 mph.
Further north, areas along Westchester Drive experienced much more significant damage. Approximately 12 brick homes suffered heavy roof damage, including one which had a large section of the roof removed. Two buildings were impaled by two by fours, and a couple of dozen windows were blown out. The damage pattern in this area was characterized by convergence and obvious rotation consistent with a tornado. Damage that occurred was also consistent with the highest end of the EF-1 range, 105 to 110 mph.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Hail in Montana, July 26, 20102 deaths · 1 injured · $300,000 · EF3 · 13 events
- Flash Flooding and Heat in Georgia, July 26, 20101 death · 2 injured · $1.4 million · 1.5 in hail · 25 events
- Tornadoes and Hail in North Dakota, July 26 to 27, 2010$4.0 million · EF2 · 18 events
- Tornadoes and Flash Flood in North Dakota, July 26, 20101 injured · $860,000 · EF0 · 32 events
- Tornado and Flash Flooding in Minnesota, July 26 to 27, 2010$1.3 million · EF0 · 13 events
- Flash Flood and Hail in South Carolina, July 26, 2010$551,000 · 1 in hail · 30 events
- Hail and Damaging Winds in North Carolina, July 26, 2010$230,000 · 1 in hail · 14 events
- Lightning Strikes in Texas, July 26, 2010$290,000 · 4 events
- Damaging Wind in Louisiana, July 26, 2010$310,000 · 70 kt wind · 1 event
- Flash Flooding and Hail in Alabama, July 26, 20101 injured · $98,000 · 1 in hail · 11 events
- Flash Flood and Damaging Winds in Alabama, July 26, 2010$128,000 · 55 kt wind · 3 events
- Excessive Heat and Hail in South Carolina, July 26, 20103 injured · $15,000 · 1 in hail · 23 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 251282, 251277, 251286, 251473, 251494.